Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 120, NWS Mobile, AL

November 24, 2004Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2004, 7:35 AM CST for Baldwin County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2004, 7:35 AM CST (13:35 UTC)
Expired
Nov 24, 2004, 8:30 AM CST
In force
55 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 5:20 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-184 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 241335
SVRMOB
ALC003-241430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CST WED NOV 24 2004

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA

* UNTIL 830 AM CST

* AT 728 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO WESTERN 
  BALDWIN COUNTY...MOVING EAST AT 20 TO 30 MPH.  
 
  A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.  

* STRONG TO SEVERE THUNDERSTORMS WILL BE NEAR...
  STEELWOOD AND FAIRHOPE BY 740 AM CST
  POINT CLEAR AND HOUSTONVILLE BY 745 AM CST
  LOXLEY BY 800 AM CST
  PALMETTO BEACH AND SILVERHILL BY 815 AM CST

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3027 8795 3024 8786 3028 8776 3042 8792
      3050 8794 3057 8791 3075 8800 3089 8763
      3073 8751 3027 8759 3023 8779 3023 8803
      3023 8803

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 6:15 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 24, 6:15 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST WED NOV 24 2004

QUICK UPDATE TO PUT ZONES UNDER A NEW TORNADO WATCH UNTIL 1100 AM.
ALL COUNTIES IN WATCH EXCEPT WAYNE AND CHOCTAW.  A FLOOD WATCH IS
ALSO IN EFFECT FOR WAYNE...GREENE AND PERRY IN SOUTHEAST MISSISSIPPI
AND FOR CHOCTAW...WASHINGTON...CLARKE...MONROE AND WILCOX COUNTIES
IN SOUTHWEST ALABAMA.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH ALZ051>056. SMALL CRAFT ADVISORY ALL ZONES.
FL...SMALL CRAFT ADVISORY ALL ZONES.
MS...FLOOD WATCH ON WED MSZ067-075-076.

&&

01
Hazardous weather outlook, Nov 24, 6:55 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CST WED NOV 24 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251200-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
655 AM CST WED NOV 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...
A LINE OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL
MOVE THROUGH THE CWA THIS MORNING.  THE LINE OF STORMS WILL BE EAST
OF I-65 BY 900 AM AND SHOULD BE FROM AN ANDALUSIA TO DESTIN LINE
AROUND NOON.  LINGERING SHOWERS WILL BE POSSIBLE INTO THE LATE
AFTERNOON AND EARLY EVENING THEN THE RAIN SHOULD END ACROSS THE
WHOLE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
GENERAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY.
AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.

A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS
TEMPERATURES FALL INTO THE LOWER 30S.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS HAVE BEEN ACTIVATED BUT
SHOULD BE ABLE TO GO BACK TO NORMAL OPERATIONS BY LATE AFTERNOON.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:29 AM CSTTornado WarningMOBWashington31 min
Nov 24, 4:01 AM CSTTornado WarningMOBWashington14 min
Nov 24, 4:13 AM CSTTornado WarningMOBClarke32 min
Nov 24, 4:19 AM CSTSevere Thunderstorm WarningMOBWashington41 min
Nov 24, 4:29 AM CSTTornado WarningMOBChoctaw, Clarke31 min
Nov 24, 4:44 AM CSTTornado WarningMOBClarke, Wilcox31 min
Nov 24, 5:16 AM CSTTornado WarningMOBClarke, Wilcox44 min
Nov 24, 5:28 AM CSTTornado WarningMOBClarke, Washington, Wilcox32 min
Nov 24, 5:57 AM CSTSevere Thunderstorm WarningMOBMobile33 min
Nov 24, 6:00 AM CSTSevere Thunderstorm WarningMOBMobile30 min
Nov 24, 6:07 AM CSTTornado WarningMOBMobile23 min
Nov 24, 6:16 AM CSTTornado WarningMOBMonroe44 min
Nov 24, 6:33 AM CSTSevere Thunderstorm WarningMOBMobile27 min
Nov 24, 6:49 AM CSTSevere Thunderstorm WarningMOBBaldwin41 min
Nov 24, 6:53 AM CSTSpecial Marine WarningMOB2 hr
Nov 24, 6:53 AM CSTSpecial Marine WarningMOB2 hr
Nov 24, 7:06 AM CSTTornado WarningMOBMobile24 min
Nov 24, 7:47 AM CSTTornado WarningMOBBaldwin, Mobile58 min
Nov 24, 8:16 AM CSTTornado WarningMOBCovington29 min
Nov 24, 8:38 AM CSTSpecial Marine WarningMOB2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.